Diffuse alveolar hemorrhage as an early complication of alemtuzumab treatment: A case report of a multiple sclerosis patient and an overview of 14 cases

BRH Drop, D Zemel, Beatrijs Wokke, BW van Oosten, S Dik, C O M Jarnalo, PE Westerweel, JWK de Beukelaar

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

Alemtuzumab is effective in relapsing remitting multiple sclerosis (RRMS). Serious adverse events have led to a renewed safety reassessment by the European Medicines Agency (EMA), leading to an approval under strict conditions. We report a RRMS patient experiencing diffuse alveolar hemorrhage (DAH) on day 4 of her first alemtuzumab cycle. In addition, we present an overview of the cases of alemtuzumab-induced DAH that were included in EMA's review procedure, additional well documented cases reported to the EMA and those cases reported in the literature. Combining these cases revealed striking similarities. Importantly, DAH was an early complication. All RRMS patients with known outcome showed complete recovery.

Original languageEnglish
Article number102614
JournalMultiple Sclerosis and Related Disorders
Volume47
DOIs
Publication statusPublished - Jan 2021

Fingerprint

Dive into the research topics of 'Diffuse alveolar hemorrhage as an early complication of alemtuzumab treatment: A case report of a multiple sclerosis patient and an overview of 14 cases'. Together they form a unique fingerprint.

Cite this